MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXT201212
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Date of event: as the date of follow-up ct imaging is unavailable, the date of event has been estimated as the date the physician reported the information to the gore representative, (b)(6) 2021.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.Images were provided, and an imaging evaluation will be performed.According to the gore® excluder® conformable aaa endoprosthesis instructions for use (ifu) the gore® excluder® conformable aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy including, but not limited to, infrarenal aortic neck treatment diameter range of 16 ¿ 32 mm, a minimum aortic neck length of 15 mm, and proximal aortic neck angulation = 60°.The safety and effectiveness of the gore® excluder® conformable aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, leaking: pending rupture or ruptured aneurysms, and patients with less than 15 mm in length or > 60° angulation of the proximal aortic neck.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent emergent endovascular treatment of a ruptured abdominal aortic aneurysm using gore® excluder® conformable aaa endoprostheses.There were no reported issues.On (b)(6) 2021 it was reported by the physician that, during the one month follow-up on an unknown date, ct imaging was performed and potential device occlusion was observed.The cause of the suspected device occlusion was unknown.On (b)(6) 2021 a reintervention was performed.It was reported that a slight kink on the ipsilateral leg of the trunk-ipsilateral leg component was confirmed.The ipsilateral limb was located on the patient's right side.Reportedly there was no device occlusion, and distal blood flow was present.It was reported that the ipsilateral limb was slightly pinched/kinked due to patient anatomy.Reportedly the patient's aorta measured 15mm in diameter and had a large angle.Due to the patient's anatomy, the ipsilateral leg of the trunk-ipsilateral leg component was landed on the inner curve of the patient's aorta, thus causing a slight kink.There were no patient adverse events noted in relation to the kinked ipsilateral limb.A gore® viabahn® vbx balloon expandable endoprosthesis was used to reline the kinked portion of the ipsilateral limb in order to provide additional stability.The procedure was successful.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Investigation findings: code 213 - an imaging evaluation was performed and the imaging evaluation stated the following: images received via email with no patient identifier or date of acquisition in image.Images provided are an 18 second movie.The implanted graft appears to be open and patent at the proximal end and just distal to the flow divider.At about 13-14 seconds into the movie clip, it appears one limb becomes occluded.This cannot be confirmed as the video does not show anatomy distal to this area.The imaging evaluation noted - the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee the images provided are complete, accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.H.6.Investigation conclusions code 11 remains unchanged h.6.Investigation findings: code 3233 updated to code 213.
 
Additional Manufacturer Narrative
H.6.Investigation findings: code 213 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.According to the gore® excluder® conformable aaa endoprosthesis instructions for use (ifu) the gore® excluder® conformable aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy including, but not limited to, infrarenal aortic neck treatment diameter range of 16 ¿ 32 mm, a minimum aortic neck length of 15 mm, and proximal aortic neck angulation = 60°.The safety and effectiveness of the gore® excluder® conformable aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, leaking: pending rupture or ruptured aneurysms, and patients with less than 15 mm in length or > 60° angulation of the proximal aortic neck.H.6.Investigation findings: code 3233 updated to code 213.H.6.Investigation conclusions: code 11 updated to code 50.
 
Additional Manufacturer Narrative
G.4.Pma/510(k)number corrected.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12125098
Report Number3007284313-2021-01492
Device Sequence Number17042183
Product Code MIH
UDI-Device Identifier00733132650989
UDI-Public00733132650989
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model NumberCXT201212
Device Catalogue NumberCXT201212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/12/2021
09/22/2021
03/29/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/09/2021
09/29/2021
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale